Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 month checkup... Scared!

I am very nervous about the shots they will be giving my daughter on Wed. Can you please tell me what to expect and the after effects your child had with the immunizations, if any? I just don't want her to be miserable!

 
cailynsmommy626

Asked by cailynsmommy626 at 12:05 PM on Feb. 28, 2011 in Babies (0-12 months)

Level 14 (1,701 Credits)
This question is closed.
Answers (17)
  • Every doctor is different with their schedule. Typically, 8 week olds get the 2nd Hep B, if they got the 1st at birth, DTaP: Diphtheria, tetanus, and acellular pertussis vaccine, Hib: Haemophilus influenzae type b vaccine, IPV: Inactivated poliovirus vaccine, PCV: Pneumococcal conjugate vaccine, and Rota: Rotavirus vaccine. Your doctors schedule might vary slightly. If you are worried, you CAN decline to vaccinate until you research the vaccines, and are comfortable with them, and feel your baby is old enough.
    Every baby is different, too, with reactions, and even IF they react. Don't give Tylenol prior to the visit, as it can mask symptoms of illness that would cause the doctor to not vaccinate at that visit. Your doctor will tell you the proper dose of Tylenol for your LO, should they need it after the visit. Common side effects are fever, crankiness, sore at the site, and excessive sleepiness.
    Krysta622

    Answer by Krysta622 at 12:53 PM on Feb. 28, 2011

  • My doctor never recommended Tylenol prior to vaccinations, so it never crossed my mind.
    Krysta622

    Answer by Krysta622 at 4:07 PM on Feb. 28, 2011

  • There is no reason you have to do all the shots at once. If you feel uncomfortable then only do one and come back for the others later.
    ecodani

    Answer by ecodani at 10:45 PM on Feb. 28, 2011

  • I would give her tylenol before you get there -my son never had bad reactions other than a low grade fever from shots. good luck!
    maxsmom11807

    Answer by maxsmom11807 at 12:09 PM on Feb. 28, 2011

  • Mine had a horrible time with shots. She would scream for hours afterwards. Now, I know that they can prescribe a cream to numb the skin and for the next child, I will be asking for that. It has to be applied 30 mins to an hour before though.
    As for reactions, she would run a slight fever so I would give tylenol an hour before, and she would sleep from them but no rashes or runny nose...
    Jademom07

    Answer by Jademom07 at 12:10 PM on Feb. 28, 2011

  • I always managed to time those doc appointments right around feeding time. BOTH of my kids weren't real happy about the sharp pokes, but the nurse always went quick, got the bandaid's on fast and as soon as they cleaned up my kids got to nurse. As for reactions, the never really had any. I was always told to take my time in the exam room, that there was no rush to leave.
    Rosehawk

    Answer by Rosehawk at 12:23 PM on Feb. 28, 2011

  • I massage their little thighs right up until the nurse is ready. They give the shots and my kids don't cry for very long. Afterwards, they will sometimes have a little redness but it doesn't seem to bother them. I do warmer than usual baths and massage the shot site and it goes away pretty quickly. Good luck....they are hard on moms!
    khedy

    Answer by khedy at 12:24 PM on Feb. 28, 2011

  • Everything the other moms said! Shots are much harder on us mom's to watch our children suffer, than they actually are on the kids. :-)
    luv.my.kids.365

    Answer by luv.my.kids.365 at 12:27 PM on Feb. 28, 2011

  • My son has never needed tylenol after any of his shots, he was never even cranky. If I would have given him Tylenol before then I would have been medicating him for no reason.
    wood1980

    Answer by wood1980 at 1:14 PM on Feb. 28, 2011

  • Unfortunately, I've been voted down for stating fact. Fact is, Tylenol CAN mask an illness, or the beginning of an illness. Doctors won't vaccinate a sick child, and if Tylenol is administered before the doctor sees the child, baby can be sick, or getting sick, and the doctor may not realize this, and proceed with the scheduled vaccinations. Always speak to the doctor before administering any medication.
    Krysta622

    Answer by Krysta622 at 1:19 PM on Feb. 28, 2011